I have been on Cymbalta 120 mg for 2 year. I have had very good results. Recently, due to stressful family situations, I have had a relapse in my depression.
My New Psych has decided to lower my cymbalta to 90mg and add 150 XL Wellbutrin. I started this Monday. The first 2 days were fine, however yesterday I woke up feeling very agitated and my sleep seems to be disturbed (which thankfully has never been a real problem for me). I also had a strange feeling I can't quite put my finger on (like I'm restless). I have also woken up this morning feeling agitated, restless (feel like I need to keep moving my feet when in bed or sitting), nauseous and definite sadness.
Now I am a veteran with my condition and know it well. The symptoms I describe have come on since the medication change on Monday. My question is: Could this be the transition while my body gets used to 150mg Wellbutrin? Or is it withdrawal from dropping Cymbalta from 120 mg - 90 mg?
I am worried, because I had been doing so well on cymbalta. The depression i felt recently was bad enough, but not nearly as bad as as the Major Depression I had before I started cymbalta. The recent depression (which hit after new years) had pretty clear triggers. Also it was fluctuating. It hit for a week, then I was doing pretty well for 2 weeks. Hit for another week, then did pretty well for 2 weeks. Had another stressful family incident and slumped back into the depression. I discussed all this with my psych last friday and we decided it would be wise to try Wellbutrin 150 (obviously his decision is based on the concern of it developing into full blown Major Depression). However, after seeming my psych on Friday 7th March 2014 I left feeling positive. Now, get this, On the saturday I woke up, (feeling pretty angry/upset, pissed off with old family issues) went surfing and once again started feeling positive and had a reasonably good day and night. Sunday 8th March I once again woke up went surfing, had a good day and was feeling good. I still went ahead with psychs advice on Monday as my depression brings many aches and pains which were still lingering and I thought it may be the solution to prevent another relapse, even though i was feeling good.
I am now questioning myself on whether i should have started the Welbutrin or if I should have waited to see how my mood progressed? I guess i am very fearful of upsetting the balance that Cymbalta has given me! The thought of playing with my meds and upsetting the chemistry in my body really scares me! There are so many horrible stories on withdrawal or adverse effects to starting new meds.
I do understand why my psych took this decision, but I'm scared.
Any advice would be great
Thank you all and solidarity, Sean